I'm 60 and had first sx of NF-2 at 19. Unknowingly, in 1969, the beginnings of the first AN were manifesting themselves. The first manifestation was disorientation/derealization. That AN was removed in 1977. In the meanwhile, it was thought I had anxiety so was given Valium. Now, that produces a different type derealization as is a sedative/hypnotic drug. Oddly, ENG on the "good" side was not entirely normal in 1977.
At 44, I felt as though I would fall off chairs while sitting. Derealization presented again, along with increased motion intolerance ( oscillopsia ), and, hearing loss as before .
With the second tumor, the cognitive issues really grew worse, but have been present since the 1st AN. AND, I was given Valium again.
Valium does smooth neural impulses and does cause one to care less and notice their sx less.
Derealization is certainly a weird feeling though and sort of produces anxiety of it's own in some.
There is an actual psychiatric Dx called derealization/depersonalization, but the AN caused derealization/depersonalization is cognitive, and probably caused by vestibular dysfunction.